Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 10, 2008, 3:18 AM PDT for Gilliam County, Sherman County, Wasco County, Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at Jun 10, 2008, 9:00 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 3:18 AM PDT (10:18 UTC)
- In effect from
- Jun 10, 2008, 9:00 AM PDT
- Expired
- Jun 10, 2008, 11:23 AM PDT
- In force
- 2 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 10, 2:59 AM PDT, 19 minutes earlier.
Area forecast discussion, Jun 10, 2:59 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
259 AM PDT TUE JUN 10 2008
.SHORT TERM...TODAY THROUGH WEDNESDAY...THE UNSEASONABLY STRONG
UPPER LEVEL LOW PRESSURE IS CURRENTLY OVER NORTH-CENTRAL WASHINGTON
AND WILL CONTINUE TO DRIFT EAST INTO MONTANA DURING THE NEXT 36
HOURS. THE COLD FRONT WITH THIS SYSTEM MOVED ACROSS THE COLUMBIA
BASIN BETWEEN 10 PM AND MIDNIGHT. IT WAS ACCOMPANIED BY GUSTY WINDS
OF 30-40 MPH AND A FEW SHOWERS. THE FRONT IS CURRENTLY MOVING
THROUGH WALLOWA COUNTY WITH SIMILAR CONDITIONS ARE OCCURRING. SNOW
LEVELS BEHIND THE FRONT HAVE GENERALLY DROPPED TO BETWEEN 4000 AND
4500 FEET. THESE SNOW LEVELS SHOULD RISE TO NEAR 5000 FEET BY THIS
AFTERNOON. AS THE LOW MOVES TO THE IDAHO PANHANDLE TODAY ALL THE
MOISTURE NOW WRAPPING THROUGH SOUTHERN BRITISH COLUMBIA AND WESTERN
WASHINGTON IS STILL EXPECTED TO SWING ACROSS OUR WASHINGTON AND
NORTHERN OREGON ZONES. THIS MOISTURE...PLUS UPSLOPE WEST FLOW...WILL
CREATE FAIRLY PERSISTENT PRECIP INTO THE EASTERN COLUMBIA BASIN...
BLUE MOUNTAINS...THE GRANDE RONDE VALLEY...NORTHERN GRANT COUNTY AND
WALLOWA COUNTY INTO AT LEAST THIS EVENING IF NOT THROUGH THE NIGHT.
AS SUCH HAVE CONTINUED CURRENT HIGH POP FORECASTS IN THESE AREAS.
SINCE SNOW LEVELS WILL BE RELATIVELY LOW FOR JUNE THROUGH THE NEXT
24 HOURS...WHILE THIS PRECIP IS OCCURRING...WILL CONTINUE THE SNOW
ADVISORY FOR 5000 FEET AND ABOVE IN WALLOWA COUNTY. WILL ALSO ADD
THE BLUE MOUNTAIN ZONES TO THIS ADVISORY AS HAVE ALREADY SEEN LIGHT
SNOW AT MEACHAM. WINDS WILL BE AT LEAST BREEZY TODAY AND MANY AREAS
MAY SEE WINDY CONDITIONS. WILL CANCEL CURRENT ADVISORIES AS WINDS
HAVE DROPPED OFF...BUT WILL ISSUE ANOTHER ADVISORY FOR THE KITTITAS
VALLEY AND COLUMBIA GORGE FOR LATER THIS MORNING INTO THE EVENING.
WIND ADVISORIES MAY BE NEEDED IN THE COLUMBIA BASIN AS WELL BUT AM
UNCERTAIN AT THIS TIME TO THE TRACK OF THE SURFACE LOW. DATA HAS
BEEN INDICATING THAT IT MAY MOVE THROUGH THE BASIN THIS AFTERNOON.
THIS TRACK WOULD GREATLY DISCOURAGE WINDS IN THE BASIN...BUT HELP
WINDS IN THE GORGE AND THE KITTITAS VALLEY. NORTH-NORTHWEST FLOW
ALOFT WILL KEEP SOME SHOWERS GOING WEDNESDAY OVER THE BLUE MOUNTAINS
AND AREAS EAST AND SOUTHEAST OF THE BLUES...BUT MOST OTHER AREAS
WILL DRY OUT AND WARM UP. 90
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...VERY WINDY CONDITIONS
ARE CONTINUING ACROSS THE LOWER COLUMBIA BASIN AS WELL AS THE
EASTERN COLUMBIA GORGE AND THE OREGON PORTION OF THE BLUE MOUNTAIN
FOOTHILLS. MAY HAVE TO EXTEND THE WIND ADVISORY LATER INTO THE NIGHT
PAST ITS CURRENT EXPIRATION TIME OF 5Z. IN ADDITION THE DOWN SLOPE
COMPONENT OF THESE WINDS IS PREVENTING MUCH OF THE PRECIPITATION
OVER THE ADJACENT VALLEYS ACROSS THE LOWER COLUMBIA BASIN AND EVEN
IN THE BLUE MOUNTAIN FOOTHILLS TONIGHT. SKIES ARE ONLY PARTLY TO
MOSTLY CLOUDY IN THESE AREAS. THE WINDS BECOME UP SLOPE INTO THE
BLUE MOUNTAINS EASTWARD. HAVE ADJUSTED POPS AND SKY COVER DOWN FOR
TONIGHT IN MOST AREAS. MUCH MORE WIDESPREAD RAIN AND HIGHER
ELEVATION SNOW SHOWERS ARE LIKELY ON TUESDAY. SNOW ADVISORY FOR
WALLOWA COUNTY ABOVE 5000 FEET LOOKS GOOD AND WILL REFRESH THAT THIS
EVENING AS WELL.
&&
.AVIATION...PREVIOUS DISCUSSION...VFR CONDITIONS WILL PREVAIL AT ALL
TAF SITES OVERNIGHT AND ON TUESDAY. THERE MAY BE BRIEF PERIODS OF
MVFR OR EVEN IFR ON TUESDAY AT KALW...KPDT AND KDLS DUE TO PASSING
SHOWERS. VERY WINDY CONDITIONS WITH WIND SPEEDS OF 25 TO 35 KTS AND
GUSTS TO 45 KTS WILL CONTINUE THROUGH LATE THIS EVENING AND THEN
DECREASE OVERNIGHT TO MAINLY THE 15 TO 25 KT RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 56 45 70 50 / 80 70 20 0
ALW 56 48 70 52 / 80 70 20 0
PSC 62 50 76 51 / 70 30 10 0
YKM 63 45 73 50 / 40 20 10 0
HRI 60 48 74 51 / 70 40 10 0
ELN 58 48 69 50 / 30 20 10 0
RDM 57 32 67 32 / 20 10 10 0
LGD 50 41 62 45 / 90 80 50 10
GCD 52 39 64 41 / 40 50 20 10
DLS 61 50 70 48 / 50 10 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING
FOR ORZ041.
SNOW ADVISORY UNTIL 10 PM PDT THIS EVENING FOR ORZ502-503.
SNOW ADVISORY UNTIL 10 PM PDT THIS EVENING FOR ORZ050.
WA...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING
FOR WAZ024-026.
SNOW ADVISORY UNTIL 10 PM PDT THIS EVENING FOR WAZ030.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/76/76Hazardous weather outlook, Jun 9, 5:00 PM PDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 PM PDT MON JUN 9 2008
UPDATED TO ADD WIND ADVISORY FOR THE EASTERN COLUMBIA RIVER GORGE IN
THE TONIGHT PERIOD.
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-101400-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
500 PM PDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
SNOW
WALLOWA COUNTY
STRONG WIND
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, LOWER COLUMBIA
BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS WASHINGTON AND OREGON
TONIGHT WILL BRING NUMEROUS SHOWERS AND BREEZY TO VERY WINDY
CONDITIONS EAST OF THE CASCADES TONIGHT. COLD AIR WILL LOWER SNOW
LEVELS DOWN TO AROUND 4000 TO 4500 FEET...AND ACCUMULATIONS OF SNOW
ARE EXPECTED ABOVE 5000 FEET. HEAVY SNOW WILL DEVELOP TONIGHT IN THE
WALLOWA MOUNTAINS...AND A SNOW ADVISORY IS IN EFFECT FOR WALLOWA
COUNTY ABOVE 5000 FEET FROM 10 PM TONIGHT THROUGH 10 PM TUESDAY. FOR
DETAILS ON THE SNOW ADVISORY...PLEASE REFER TO THE PRODUCT
PDXWSWPDT. ONE TO THREE INCHES OF SNOW CAN BE EXPECTED IN THE BLUE
MOUNTAINS ABOVE 5000 FEET.
WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO 50 MPH TONIGHT WILL
CAUSE SOME PATCHY BLOWING DUST IN THE EASTERN COLUMBIA RIVER
GORGE...THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. A WIND
ADVISORY HAS BEEN ISSUED. PLEASE REFER TO THE PRODUCT PDXNPWPDT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW TUESDAY
WALLOWA COUNTY
SNOW LEVELS WILL RISE THROUGHOUT THE DAY AS THE LOW CENTER BECOMES
LOCATED OVER THE IDAHO PANHANDLE. HOWEVER...SIGNIFICANT MOISTURE
WILL WRAP AROUND THE LOW AND IMPACT THE EASTERN HALF OF THE FORECAST
AREA TUESDAY AND TUESDAY NIGHT. THE WALLOWA MOUNTAINS WILL LIKELY
RECEIVE CONSIDERABLE SNOW ACCUMULATIONS ABOVE 5000 FEET WHERE A SNOW
ADVISORY IS IN EFFECT THROUGH 10 PM TUESDAY NIGHT. PLEASE REFER TO
THE PRODUCT...PDXWSWPDT...FOR DETAILS.
ANOTHER DAY OF VERY WINDY CONDITIONS IS FORECAST FOR
TUESDAY...PARTICULARLY IN THE KITTITAS VALLEY WHERE 25 TO 35 MPH
ARE EXPECTED. A FEW LOCATIONS IN THE LOWER COLUMBIA BASIN AND BLUE
MOUNTAIN FOOTHILLS WILL ALSO SEE VERY WINDY CONDITIONS.
24-HOUR RAINFALL AMOUNTS UPWARDS OF 0.75 INCHES ARE EXPECTED
ACROSS THE MOUNTAINS OF NORTHEASTERN OREGON WITH LOCAL AMOUNTS
NEARING 1 INCH POSSIBLE. ANYWHERE BETWEEN 0.25 AND 0.50 INCHES IS
LIKELY ACROSS THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN
FOOTHILLS.
BEGINNING WEDNESDAY...THE LOW WILL PROGRESS EASTWARD AND BECOME
REPLACED BY A GENERALLY DRIER NORTHWESTERN FLOW ALOFT. MOUNTAIN
SHOWERS REMAIN POSSIBLE WHILE LOWER ELEVATIONS WILL LIKELY REMAIN
DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:05 PM PDT | Heavy Snow Warning | PDT | Umatilla, Union, Wallowa | 10 hr |
Nearby
Wind Advisories in Oregon, 2008Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.